Menopause Expert Forum
vertigo from progesterone creme
About This Forum:

Questions in the Menopause forum are answered by medical professionals and experts. Topics covered include menopause issues, depression, hormone replacement therapy , hot flashes, joint or muscle problems, memory problems, mood swings, osteoporosis , sexual problems, skin changes, sleeping problems, vaginal problems, and weight problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

vertigo from progesterone creme

I had a hysterectomy with ovaries removed about 2 years ago. I am now 47 eat a healthy diet and exercise.I felt I needed to try bio-identical hormones to get some relief,severe vaginal dryness,hot flashes,foggy thinking,palpatations etc. The pharmacy reomended  nurse practitioer who did this, I went to her she did the saliva test and the perscribed progesterone creme 40mg. cc and dhea 5mg.   my estradiol was very low for a postmenopausal woman[I'm not that old]but she wouln't give me estradiol. I used the cream for 11 days and started feeling lightheaded the next morning I had vertigo,a swollen lip,cold sweats hot fashes,extreme dry mouth with thirst,confusion, I called the pharmacy and they said not to use cream,the nurse will not call back.It has been a week and I have improved but still have vertigo and am exhausted  and tired all the time what can I do?
Related Discussions
242601_tn?1217000247
Treatment for menopausal symptoms vary greatly from practitioner to practitioner. Much depends on the philosophy of the person offering advice and treatment. But the most important issue is the individual needs of the patient, any particular risk issues for her and any personal fears, concerns or biases she might have.

While progesterone cream is a very reasonable treatment option, it is far from the only one. Many menopausal patients are still treated with estrogen and depending on the person, it is still a very good treatment option. Many physicians prefer blood hormone and chemistry levels to  saliva ones because the believe them to be more accurate.

It is not clear why you had the reaction you did to the progesterone cream. It sounds like you were allergic to something in the cream. You might benefit from taking that material to an allergist and try to figure out what was the cause so you can not be exposed to it again. Since you still seem to have all of the original symptoms plus some, it is also time for a second opinion.
Machelle M. Seibel, MD
2 Comments
Blank
Avatar_n_tn
I would see an OB/GYN and ask for a full battery of hormone tests (including metabolic hormones).  You only need the amount of estrogen/progesterone/testosterone, etc to bring your body to 100% of what it should have, not one mg more.  So, the lab tests have to be read correctly and then the right combo of bio-identicals used.  It doesn't sound right to me that she wouldn't give you some sort of estrogen to balance the progesterone.  Taking one or the other unopposed, I have read, can cause serious problems.  I've had good relief myself from over-the-counter USP Progesterone cream and Estroven (soy based), although I'm going to see a compounding pharmacist myself here pretty soon.  I also found some relief from palpitations by taking B-12 and Magnesium/Calcium supplements.  

goochmeister
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank